Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 48, NWS Jacksonville, FL

June 8, 2011Gilchrist County, Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at Jun 8, 2011, 4:01 AM EDT for Gilchrist County, Suwannee County, Florida. It took effect at Jun 8, 2011, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2011, 4:01 AM EDT (08:01 UTC)
In effect from
Jun 8, 2011, 2:00 PM EDT
Expired
Jun 8, 2011, 7:00 PM EDT
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Gilchrist County, FL, Suwannee County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

956 
WWUS82 KJAX 080801
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
401 AM EDT WED JUN 8 2011

FLZ020>022-035-082300-
/O.NEW.KJAX.FW.W.0048.110608T1800Z-110608T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-
401 AM EDT WED JUN 8 2011

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR LOW RH AND HIGH ERC...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. 

ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS ARE EXPECTED TODAY
WITH RH VALUES DROPPING INTO THE 30 TO 35 PERCENT RANGE FOR ABOUT 4
HOURS THIS AFTERNOON. ERC VALUES ARE EXPECTED TO BE IN THE UPPER 30S TO
AROUND 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
703 
WWUS82 KJAX 081833
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 PM EDT WED JUN 8 2011

FLZ020>022-035-091000-
/O.NEW.KJAX.FW.A.0041.110609T1700Z-110609T2300Z/
/O.CON.KJAX.FW.W.0048.000000T0000Z-110608T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-
233 PM EDT WED JUN 8 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
FOR LOW RH AND HIGH ERC ACROSS THE SUWANNEE RIVER VALLEY... 

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
EARLY THURSDAY EVENING FOR LOW RH AND HIGH ERC ACROSS THE SUWANNEE
RIVER VALLEY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 7 PM EDT THIS EVENING. 

ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS ARE EXPECTED THIS
AFTERNOON AND AGAIN THURSDAY AFTERNOON WITH RH VALUES DROPPING
INTO THE 30 TO 35 PERCENT RANGE FOR ABOUT 4 HOURS. ERC VALUES ARE
EXPECTED TO BE IN THE UPPER 30S TO AROUND 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND HOT TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
521 
WWUS82 KJAX 082250
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
650 PM EDT WED JUN 8 2011

FLZ020>022-035-091000-
/O.EXP.KJAX.FW.W.0048.000000T0000Z-110608T2300Z/
/O.CON.KJAX.FW.A.0041.110609T1700Z-110609T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-
650 PM EDT WED JUN 8 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR LOW RH AND HIGH ERC ACROSS THE
SUWANNEE RIVER VALLEY... 
...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING FOR THE
SUWANNEE RIVER VALLEY...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 

ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS ARE EXPECTED AGAIN
THURSDAY AFTERNOON WITH RH VALUES DROPPING INTO THE 30 TO 35
PERCENT RANGE FOR ABOUT 4 HOURS. ERC VALUES ARE EXPECTED TO BE IN
THE UPPER 30S TO AROUND 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jun 8, 3:49 AM EDT, 12 minutes earlier.

Area forecast discussion, Jun 8, 3:49 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
349 AM EDT WED JUN 8 2011

...WARM AND DRY NEXT COUPLE OF DAYS...

.SYNOPSIS...A LARGE MEAN LAYER HIGH IS LOCATED OVER ERN TN AND WRN
NC WITH AN UPPER LEVEL LOW OVER THE ERN GULF. IR IMAGERY SHOWS BKN
HIGH CLOUDS OVER MOST OF THE CWA DUE TO CONVECTIVE DEBRIS FROM TUE'S
CONVECTION OVER THE NE GULF. RECENT FOCUS HAS BEEN ON THE ELONGATED
LOW PRES AREA CENTERED ABOUT COUPLE HUNDRED MILES W OF JAMAICA WITH
DISORGANIZED CONVECTION IN THE NW AND N CENTRAL CARIBBEAN SEA.
MODELS CONT TO HAVE VARYING SOLUTIONS IN HANDLING THIS SYSTEM.

.SHORT TERM...TODAY-FRI.
TODAY...SFC RIDGE HOLDS N OF THE AREA...DRIFTING SWD WITH A WEAKER
ONSHORE FLOW COMPARED TO TUE. PWATS REMAIN FAIRLY LOW AROUND 1
INCH...ABOUT 20% BELOW NORMAL. ONLY 10% POPS ARE WARRANTED TODAY.
WILL CONT TO FAVOR WARMER MET GUIDANCE AND BUMP THEM UP ABOUT 2-3
DEG INLAND BASED ON RECENT BIASES. SMOKE PLUME FROM AREA WILDFIRES
WILL CONT TO SHIFT OFF TO THE W ON THE PREVAILING ELY FLOW.
TONIGHT...THE MID LEVEL RIDGE TO OUR N WILL WEAKEN AND SHIFT SEWD
INTO THE ATLC WHILE THE MID/UPPER LEVEL LOW OVER THE ERN GULF BEGINS
TO HAVE MORE INFLUENCE ON OUR SYNOPTIC MID/UPPER FLOW. AS
SUCH...LLVL FLOW OVER THE MARINE AREA BECOMES MORE SELY AND MAY
DRAWN MORE ATLC MOISTURE TO PRODUCE A SLIGHT CHANCE OF SHOWERS IN
THE SE MARINE ZONES. TEMPS COOL OFF INTO THE 60S WITH SKIES MOSTLY
CLEAR. MODEL SOUNDINGS INDICATE A GOOD RADIATION INVERSION...PERHAPS
A BIT STRONGER THAN THIS MORNING AND SLIGHTLY WEAKER BOUNDARY LAYER
FLOW. THIS SHOULD ALLOW FOR SOME PATCHY FOG TO DEVELOP TOWARD THE
EARLY MORNING HOURS.

THU...THE NAM CONTS TO BE TOO AGGRESSIVE DEVELOPING AND MOVING
CARIBBEAN LOW PRES AREA NWD. WILL FAVOR GFS SOLUTION SHOWING
ELONGATED LOW PRES OVER THE NW CARIBBEAN TO THE SRN BAHAMAS. LLVL
ELY FLOW WILL ALLOW FOR STEADY INLAND MOVEMENT OF E COAST SEA BREEZE
AND PWATS BEGIN TO INCREASE. A BETTER SHOT AT A FEW SHOWERS AND
STORMS NEAR THE NE FL COAST INITIALLY THEN SPREADS INLAND DURING THE
AFTN. POPS FCST AT 10-20% IN NE FL AND 5-10% IN SE GA. CONTD TO
FAVOR WARMEST OF GUIDANCE FOR HIGHS. THU NIGHT...GFS SHOWS LLVL
RIDGE AXIS SHIFTING NWD AS ELONGATED LOW PRES DRIFTS NWD. A FEW
EVENING SHOWERS AND STORMS EXPECTED INLAND AREAS WITH SOME MARINE
SHOWERS POSSIBLE AFT MIDNIGHT.

FRI...SOMEWHAT SIMILAR SYNOPTIC SETUP FROM THU THOUGH WITH HIGHER
MEAN LAYER RH AND W-E VORT LOBE OVER NE FL SO ISOLD TO SCT SHOWERS
AND STORMS ARE EXPECTED WITH HIGHEST COVERAGE OVER SRN ZONES...BUT
SE GA POPS ARE KEPT AT 10% FOR NOW. HIGHS EXPECTED TO BE NEAR NORMAL
LEVELS.

.LONG TERM...SAT-TUE.
ALTHOUGH THERE ARE SEVERAL DIFFERENCES ON HOW THE GFS AND ECMWF
MODELS HANDLE THE WEAK LOW COMING OUT OF THE CARIBBEAN...THEY
DO AGREE IN KEEPING DEEP LAYER MOISTURE E OF THE AREA AND A WEAK
LLVL FLOW IN PLACE. IN ANY CASE...STILL A BIT OF UNCERTAINTY ON
WHAT TRANSPIRES WITH THE WEAK LOW PRES SYSTEM. DID NOT MAKE MUCH
CHANGE TO PREVIOUS FORECAST OF LOW END POPS SAT AND SUN DUE TO
RATHER LOW MEAN LAYER MOISTURE. ANTICIPATE W-E COAST SEA BREEZES
BEING MAIN LAYER IN GENERATING AFTN CONVECTION. A WEAK COOL FRONT
DOES PENETRATE INTO THE SE CONUS BY LATE SUN ON TAIL END OF A WEAK
SHORTWAVE TROUGH. BY MON AND TUE...MID LEVEL RIDGE BUILDS OVER THE
SRN CONUS AND MAY HELP DRIVE WEAK FRONTAL BOUNDARY INTO OUR FORECAST
AREA. DUE TO UNCERTAINTY ON MOISTURE AVAILABILITY...WILL MAINTAIN
ONLY 20-30% POPS AT THIS TIME. THERE IS FAIR CONFIDENCE THAT TEMPS
MAY INCREASE A BIT BY SUN INTO EARLY NEXT WEEK AS 850 MB TEMPS
RISE.

&&

.AVIATION...

LOW LEVEL MOISTURE COULD REDUCE CONDITIONS FOR A PERIOD THIS MORNING
IN FOG...ESPECIALLY AT GNV/VQQ. THEN...VFR CONDITIONS ARE EXPECTED
FOR THE REMAINDER OF THIS TAF PERIOD...AS A HIGH PRESSURE RIDGE
REMAINS OVER THE REGION.

&&

.MARINE...

A HIGH PRESSURE RIDGE IS EXPECTED TO PERSIST NORTHEAST OF THE REGION
THROUGH THURSDAY. THIS HIGH WILL BREAK DOWN ON FRIDAY...AS AREA OF
LOW PRESSURE MOVES NORTH.

&&

.FIRE WEATHER...

A PERIOD OF RH AT OR BELOW 35 IS EXPECTED THIS AFTERNOON ALONG AND
WEST OF I75...WITH ERC VALUES EXPECTED TO BE ABOVE 35. THEREFORE...A
RED FLAG WARNING WILL BE ISSUED. GUSTY WINDS ARE EXPECTED AGAIN THIS
AFTERNOON...ESPECIALLY CLOSER TO THE COAST. A PERIOD OF RFW
CONDITIONS WILL BE POSSIBLE AGAIN THURSDAY...ALONG AND WEST OF THE
I75 CORRIDOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  95  63  94  64 /   0   0  10   0
SSI  86  71  86  71 /   0   0   0   0
JAX  89  66  88  67 /   0   0  10  10
SGJ  86  70  87  72 /   0  10  20  10
GNV  94  64  93  66 /  10   0  20  10
OCF  94  66  92  68 /  10  10  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE.

GA...NONE.
AM...NONE.
&&

SHASHY/STRUBLE
Hazardous weather outlook, Jun 7, 11:05 PM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1105 PM EDT TUE JUN 7 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-080930-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1105 PM EDT TUE JUN 7 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...REST OF TONIGHT...

SMOKE FROM THE LARGE HONEY PRAIRIE WILDFIRE COMPLEX IN SOUTHEAST
GEORGIA WILL PRODUCE AREAS OF SMOKE WHICH WILL DRIFT WEST TO
NORTHWEST. IN ADDITION...LOCAL VISIBILITY REDUCTIONS IN SMOKE WILL
CONTINUE ACROSS NORTHWEST FLAGLER WITH SMOKE PLUMES SPREADING WEST
INTO PUTNAM COUNTY. VISIBILITIES CLOSE TO AND JUST DOWNSTREAM OF
THESE FIRES MAY BE REDUCED TO A MILE OR LESS AND MOTORISTS SHOULD BE
ALERT FOR SUDDEN VISIBILITY RESTRICTIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST
THURSDAY AND FRIDAY WITH A SLIGHTLY BETTER CHANCE OF STORMS
SATURDAY THROUGH MONDAY.

HOT TEMPERATURES WITH HIGHS IN THE MID 90S ARE EXPECTED DURING THE
AFTERNOONS OVER THE INLAND AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:33 PM EDTFire Weather WatchJAXGilchrist, Suwannee14 hr

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.